| Catalog Number |
P4030 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation: visual inspection: the device was removed from packaging for inspection.The cutter driver was not returned with the device.Visual inspection of the guidewire distal tip revealed the guidewire lumen was damaged and the distal marker band was detached and separated.The detached sections of the orange tubing and the distal marker were not returned.The distal end of the guidewire lumen revealed the orange tubing had detached and separated from the distal assembly between approximately 0.1cm to 1.8cm from the distal tip.No evidence of tearing to the distal assembly was noted between approximately 0.1cm to 1.2cm indicating that the orange tubing had been pulled in a proximal direction.Zipper tearing of the lumen was observed from approximately 1.2cm to 1.8cm.The orange tubing overlap joint remained intact.Proximal to the orange tubing overlap joint, the orange guidewire tubing was torn and detached from the distal assembly.A 0.014" guidewire from the lab was attempted to be back-loaded; the tearing was able to be verified.The proximal end of the white torque shaft guidewire lumen showed a zipper tear at the distal end of the lumen.The proximal end of the lumen was peeled back distally.No further anomalies were noted with the torque shaft lumen.Examination of the cutter widow revealed the cutter was located just distal to the cutter window.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician intended to use a silverhawk device to treat a moderately calcified, severely tortuous soft tissue lesion in the mid left tibial/popliteal trunk.A 6fr sheath and a non-medtronic(asahi, gladius) 0.014 guidewire was used.The artery diameter and lesion length were reported to be 2-3mm & 8-9mm, respectively.The ifu was followed during preparation, procedure and post procedure.Moderate resistance was felt during advancement of the guide wire; the device was reported to have been taken off wire and the guidewire lumen had prolapsed.A new silverhawk was used to complete the procedure.No patient injury was reported.When the device was returned to the manufacturing facility, it was noted that the device was damaged.